zbMATH — the first resource for mathematics

A Tits alternative for topological full groups. (English) Zbl 07277639
Summary: We prove a Tits alternative for topological full groups of minimal actions of finitely generated groups. On the one hand, we show that topological full groups of minimal actions of virtually cyclic groups are amenable. By doing so, we generalize the result of Juschenko and Monod for \(\mathbf{Z}\)-actions. On the other hand, when a finitely generated group \(G\) is not virtually cyclic, then we construct a minimal free action of \(G\) on a Cantor space such that the topological full group contains a non-abelian free group.
37B05 Dynamical systems involving transformations and group actions with special properties (minimality, distality, proximality, expansivity, etc.)
43A07 Means on groups, semigroups, etc.; amenable groups
20F65 Geometric group theory
37C85 Dynamics induced by group actions other than \(\mathbb{Z}\) and \(\mathbb{R}\), and \(\mathbb{C}\)
22F05 General theory of group and pseudogroup actions
22F10 Measurable group actions
Full Text: DOI
[1] Elek, G. and Monod, N.. On the topological full group of a minimal Cantor ℤ^2 -system. Proc. Amer. Math. Soc.141 (2013), 3549-3552. · Zbl 1278.37011
[2] Giordano, T., Putnam, I. F. and Skau, C. F.. Full groups of Cantor minimal systems. Israel J. Math.111 (1999), 285-320. · Zbl 0942.46040
[3] Juschenko, K. and De La Salle, M.. Invariant means for the wobbling group. Bull. Belg. Math. Soc. Simon Stevin22 (2015), 281-290. · Zbl 1322.43001
[4] Juschenko, K., Matte Bon, N., Monod, N. and De La Salle, M.. Extensive amenability and an application to interval exchanges. Ergod. Th. & Dynam. Sys.38 (2018), 195-219. · Zbl 1387.37030
[5] Juschenko, K. and Monod, N.. Cantor systems, piecewise translations and simple amenable groups. Ann. of Math. (2)178 (2013), 775-787. · Zbl 1283.37011
[6] Juschenko, K., Nekrashevych, V. and De La Salle, M.. Extensions of amenable groups by recurrent groupoids. Invent. Math.206 (2016), 837-867. · Zbl 1397.20043
[7] Justin, J.. Groupes et semi-groupes à croissance linéaire. C. R. Math. Acad. Sci. Paris273 (1971), 212-214. · Zbl 0218.20050
[8] Lyons, R. and Peres, Y.. Probability on Trees and Networks. Cambridge University Press, New York, NY, USA, 2017. · Zbl 1376.05002
[9] Matui, H.. Some remarks on topological full groups of Cantor minimal systems. Internat. J. Math.17 (2006), 231-251. · Zbl 1109.37008
[10] Matui, H.. Homology and topological full groups of étale groupoids on totally disconnected spaces. Proc. Lond. Math. Soc.104 (2011), 27-56. · Zbl 1325.19001
[11] Matui, H.. Topological full groups of one-sided shifts of finite type. J. reine angew. Math.705 (2015), 35-84. · Zbl 1372.22006
[12] Nekrashevych, V.. Simple groups of dynamical origin. Ergod. Th. & Dynam. Sys.39 (2019), 707-732. · Zbl 1421.22003
[13] Varopoulos, N. T.. Théorie du potentiel sur des groupes et des variétés. C. R. Math. Acad. Sci. Paris302 (1986), 203-205. · Zbl 0605.31005
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.